MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that an acute internal carotid (ic) occlusion ischemic stroke case, there was resistance when the solitaire platinum 6-40 was advance as the bgc and the penumbra catheters were kinked.There was also resistance when the replacement solitaire and marksman were retrieved into the penumbra ace catheter.Optimo 9fr was delivered to cca, penumbra ace was delivered close to occlusion, the marksman was delivered into the middle cerebral artery (mca), and solitaire platinum (6 * 40) was attempted to be delivered.However, the bgc and the ace were kinking, which caused extremely difficult to deliver solitaire 6 * 40.The solitaire 6 * 40 was not able to be delivered to the tip of marksman.A new solitaire platinum 4 * 20 was delivered.When the solitaire 4 * 20 and marksman were retrieved into the ace catheter strong resistance was felt.The position of the tip of ace was not changed, the solitaire and marksman were removed out of the body under suctioning with the aid of the ace.At that time, it was found that marksman's tip was broken.When checking inside the ace 's canister pump, the tip of marksman (about 22 cm) had been ¿sucked¿ / aspirated out of the patient¿s vessel.No foreign objects were left in the body.No adverse event occurred, and the procedure was completed successfully, as the vessel was revascularized.The anatomy was severe in tortuosity and the vessel was medium in size.Ancillary device - penumbraace60, solitaire platinum6*40 and 4*20.
 
Additional Manufacturer Narrative
The marksman micro catheter (model: fa-55150-1030 lot: a634146) was returned for analysis within a shipping box; within a plastic re-sealable pouch and within a secondary plastic pouch.The solitaire platinum revascularization device and solitaire 2 revascularization device will not be returned for analysis as they were discarded at the site.The marksman micro catheter has a labeled id (inner diameter) of 0.027¿.Per the ifu (instructions for use) the solitaire platinum revascularization device is compatible for use with micro catheters with a minimum id of 0.027¿ and the solitaire 2 revascularization is compatible for use with micro catheters with a minimum id of 0.021¿.Therefore, the solitaire platinum revascularization device and solitaire 2 revascularization device were found to be compatible for use with the marksman micro catheter.The marksman micro catheter was returned separated into two segments.The total length of the proximal catheter segment was measured to be ~133.5cm and the useable length was measured to be ~126.0cm.The useable length of the distal catheter segment was measured to be ~27.8cm.The combined useable lengths of both catheter segments is ~153.8cm (specification: 150.0cm ± 3cm).It appears there are no missing catheter segments.The tubing material of the catheter separated ends exhibited with stretching, necking and jagged edges with the inner wire exposed.The marksman distal catheter segment was found to be flattened at ~2.5cm from the distal tip.Upon visual e xamination, no damages or irregularities were found with the marksman hub or distal marker band/tip.Due to its damaged condition, the marksman micro catheter could not be used for resistance testing.No other anomalies were observed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8073725
Report Number2029214-2018-00940
Device Sequence Number11344081
Product Code KRA
UDI-Device Identifier00847536008328
UDI-Public00847536008328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot NumberA634146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1